Asystole after the first dose of ceftriaxone


sarıtaş a., ERBAŞ M. , Gonen I., Candar M., Ozturk O., Kandis H., ...Daha Fazla

AMERICAN JOURNAL OF EMERGENCY MEDICINE, cilt.30, sa.7, 2012 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Yayın Türü: Makale / Tam Makale
  • Cilt numarası: 30 Konu: 7
  • Basım Tarihi: 2012
  • Doi Numarası: 10.1016/j.ajem.2011.05.032
  • Dergi Adı: AMERICAN JOURNAL OF EMERGENCY MEDICINE

Özet

The incidence of ceftriaxone-related hypersensitivity skin reactions is between 1% and 3%, whereas anaphylaxis is rare. To the best of our knowledge, the following case is the first report of asystole after the administration of single-dose ceftriaxone. A 55-year-old man was admitted to our emergency department because of high fever, abdominal pain, dysuria, and weakness. To determine the cause of his fever, blood and urine cultures were obtained. Then, an infusion of 1 g ceftriaxone was started slowly. One minute later, cardiac arrest occurred. The rhythm was asystole. Cardiopulmonary resuscitation and tracheal intubation were performed immediately, and the ceftriaxone infusion was discontinued. Within 20 minutes, circulation was restored. The time of onset was suggestive of ceftriaxone-induced anaphylaxis. The patient was discharged in good clinical condition on the 10th day of admission. Emergency physicians should be mindful of the possibility of anaphylaxis and asystole that could occur with the first dose of ceftriaxone and should also make sure to offer receiving detailed informed patient consent, too.